Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 34, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 20, 2007, 3:39 PM EDT for Onslow County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2007, 3:39 PM EDT (19:39 UTC)
- Expired
- Jun 20, 2007, 4:11 PM EDT
- In force
- 32 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Onslow County, NC
The radar
The Morehead City radar (KMHX), 50 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1300 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMHX 201939 SVRMHX NCC133-202030- /O.NEW.KMHX.SV.W.0034.070620T1939Z-070620T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 339 PM EDT WED JUN 20 2007 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ONSLOW COUNTY IN EASTERN NORTH CAROLINA... * UNTIL 430 PM EDT * AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SNEADS FERRY...OR ABOUT 11 MILES SOUTH OF NEW RIVER STATION...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SNEADS FERRY BY 345 PM EDT... CAMP LEJEUNE AT 350 PM EDT... 6 MILES SOUTH OF SWANSBORO BY 425 PM EDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3462 7757 3444 7752 3450 7706 3472 7711 $$ 8
1 follow-up statement
000 WWUS52 KMHX 202011 SVSMHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 411 PM EDT WED JUN 20 2007 NCC133-202021- /O.CAN.KMHX.SV.W.0034.000000T0000Z-070620T2030Z/ ONSLOW NC- 411 PM EDT WED JUN 20 2007 ...THE SEVERE THUNDERSTORM WARNING FOR ONSLOW COUNTY IS CANCELED... THE THUNDERSTORM HAS MOVED OUT OF THE AREA...THEREFORE THE WARNING HAS BEEN CANCELED. LAT...LON 3462 7757 3444 7752 3450 7706 3472 7711 $$ 8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 12:43 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 20, 12:43 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1243 PM EDT WED JUN 20 2007 .SYNOPSIS... A COLD FRONT WILL MOVE OFFSHORE EARLY TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED. HIGH PRESSURE WILL BUILD BEHIND THE FRONT THURSDAY. ANOTHER FRONT WILL DROP INTO THE AREA FRIDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHWRS HV STARTED FORMING IN WRN SXNS OF CWA LT THIS AM. FRNT IS STILL W OF AREA...BUT APPRS TO HV MVD THRU RDU...FASTR THAN PREV MDLS. LCL MESO MDLS TOO FAST IN BRINGG FRNT THRU BY A FEW HRS. SKIES HV STARTED TO CLD UP ALREADY AHD OF FRNT...WHICH SHUD CUT DOWN ON INSTBLTY. EVEN THO TEMPS ALREADY IN LO TO MID 80S...MA NOT SEE TOO MUCH MR WRMG WI INCRSG CLDS AND APPCHG FRNT. LCL PW 1.7 INCHS AND MOD CAPE ARND 2600. TSTMS HV FORMED ALNG THE CRYSTAL CST ERLY AFTN. STORMS MA BCM STG...BUT NOT XPCTG SVR WI LTD INSTBLTY. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... FRONT WILL MOVE E OF CWA BY SS. NAM SHOWG MAIN UPR LVL ENERGY MVG OFFSHR ARND 0Z WI ANTHR ONE MVG THRU CWA THRU NGTTM HRS. WL CONT CHC POPS THRU THE NGT WI THIS ENERGY. RDG TO BLD IN BHND THIS FRNT AT THE SFC...BUT RMN IN NW FLO ALFT. THIS WL ALLW A WK SYSTEM TO DROP INTO AREA THIS WKEND. AM ONLY CARRYING A SLGT CHC FOR FRI. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... SIGNIFICANT CHANGES NOT MADE TO CURRENT FCST...WHICH AGREES WITH HPC GUIDANCE. WK FRONT MEANDERS AROUND THE AREA SUNDAY WHICH WILL WARRANT SMALL POPS. DRY FORECAST MONDAY AND TUESDAY...WITH TEMPS AVERAGING ABOVE NORMAL FOR LATE JUNE. && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... IFR CIGS AND VIS THIS AFTN MAINLY ARND TSTMS. CHC OF TSTMS WL CONT THRU MUCH OF THE NGTTM HRS AS UPR LVL ENERGY SWINGS THRU. DEPENDING ON SPEED OF CLRG BFR SR...CUD SEE SUM PATCHY FOG FORMG WI NRLY LO LVL FLO AND WET GROUND. REMAINDER OF PERIOD FROM THURSDAY ON SHOULD BE MOSTLY IN THE VFR CATEGORY...WI THE EXCEPTION OF A WEAK SYS MOVING THROUGH THE AREA FRI NIGHT...WHERE MVFR CIGS PSBL. && .MARINE... S-SWLY FLOW CONTINUES ACROSS WATERS THIS MORNING WITH WIND SPEEDS NEAR 15 KTS AND SEAS 3 TO 4 FT. A FRONTAL BOUNDARY IS EXPECTED TO MOVE ACROSS THE WATERS THIS AFTERNOON AND EVENING...WITH NLY FLOW DEVELOPING BEHIND THE FRONT. GFS AGAIN TRIES TO DEVELOP A LOW ALONG THE FRONT...WHICH WOULD MOSTLY AFFECT THE SOUTHERN COASTAL WATERS. WILL USE A MODEL BLEND AND CAP WINDS AT 20 KT...KEEPING CONDITIONS BLO SCA CRITERIA. WINDS SHIFT BACK TO S-SWLY BY LATE FRI AND CONTINUE THROUGH THE REMAINDER OF THE FCST PERIOD. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...CGG NEAR TERM...CGG SHORT TERM...CGG LONG TERM...RAP AVIATION...CGG MARINE...CTC
Hazardous weather outlook, Jun 20, 4:18 AM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 418 AM EDT WED JUN 20 2007 NCZ029-044>047-079>081-090>095-098-103-104-210830- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 418 AM EDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING. SOME THUNDERSTORMS WILL PRODUCE LOCALIZED RAINFALL AMOUNTS OF 2 TO 3 INCHES...ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 11
In the hours before
Special weather statement, Jun 20, 12:13 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1213 PM EDT WED JUN 20 2007 NCZ029-044-079-090-091-201715- DUPLIN-LENOIR-GREENE-MARTIN-PITT- 1213 PM EDT WED JUN 20 2007 ...STRONG THUNDERSTORMS WILL AFFECT PITT...MARTIN...GREENE...LENOIR AND DUPLIN COUNTIES UNTIL 115 PM EDT... AT 1213 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 28 MILES NORTHEAST OF WILLIAMSTON TO 32 MILES WEST OF LA GRANGE...OR FROM 9 MILES SOUTHWEST OF RYLAND TO 10 MILES NORTH OF CLINTON...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WILLIAMSTON AT 1250 PM EDT...GREENVILLE AT 105 PM EDT...WINTERVILLE AT 115 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE AYDEN AND FARMVILLE. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREEES...OR IN CONVERTIBLE AUTOMOBILES. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 3
Special weather statement, Jun 20, 1:32 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 132 PM EDT WED JUN 20 2007 NCZ098-201830- ONSLOW- 132 PM EDT WED JUN 20 2007 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW COUNTY UNTIL 230 PM EDT... AT 132 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM SOUTH CENTRAL PAMLICO COUNTY TO SOUTHWESTERN ONSLOW COUNTY...OR FROM 7 MILES NORTHEAST OF HAVELOCK TO 12 MILES NORTHEAST OF HAMPSTEAD...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RURAL CENTRAL ONSLOW COUNTY AT 150 PM EDT. RURAL EASTERN ONSLOW COUNTY AT 210 PM EDT.. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 3
Special weather statement, Jun 20, 1:33 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 133 PM EDT WED JUN 20 2007 NCZ044>046-080-081-090>093-098-201830- DUPLIN-JONES-LENOIR-WASHINGTON-PITT-TYRRELL-BEAUFORT-CRAVEN-WESTERN HYDE-ONSLOW- 133 PM EDT WED JUN 20 2007 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...HYDE...CRAVEN... BEAUFORT...TYRRELL...PITT...WASHINGTON...LENOIR...JONES AND DUPLIN COUNTIES UNTIL 230 PM EDT... AT 133 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 51 MILES NORTHEAST OF RIVER ROAD TO 16 MILES WEST OF WALLACE...OR FROM 13 MILES SOUTHEAST OF HERTFORD TO 16 MILES WEST OF WALLACE...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RIVER ROAD AT 155 PM EDT...WALLACE AT 220 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE KINSTON AND WASHINGTON. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Jun 20, 2:17 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 217 PM EDT WED JUN 20 2007 NCZ044>047-079>081-091>095-103-104-201915- JONES-LENOIR-GREENE-WASHINGTON-PITT-TYRRELL-EASTERN DARE-WESTERN DARE-BEAUFORT-PAMLICO-CRAVEN-WESTERN HYDE-EASTERN HYDE-CARTERET- 217 PM EDT WED JUN 20 2007 ...STRONG THUNDERSTORMS WILL AFFECT CARTERET...HYDE...CRAVEN... PAMLICO...BEAUFORT...DARE...TYRRELL...PITT...WASHINGTON...GREENE... LENOIR AND JONES COUNTIES UNTIL 315 PM EDT... AT 217 PM EDT...SEVERAL CLUSTERS OF STRONG THUNDERSTORMS FROM 22 MILES SOUTHEAST OF KILL DEVIL HILLS TO 14 MILES SOUTHEAST OF KINSTON...WERE MOVING SOUTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NEW BERN AT 225 PM EDT...HAVELOCK AT 255 PM EDT...CEDAR ISLAND AT 245 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE AYDEN...BEAUFORT...LA GRANGE...MOREHEAD CITY...RIVER ROAD...WASHINGTON...WINTERVILLE...MANTEO...WANCHESE...KILL DEVIL HILLS...KITTY HAWK...DUCK...SWAN QUARTER...MANNS HARBOR...AND STUMPY POINT. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Local storm report, Jun 20, 2:35 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
235 PM EDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM TSTM WND GST SWANQUARTER 35.40N 76.32W
06/20/2007 M66 MPH MAINLAND HYDE NC COUNTY OFFICIAL
233 PM SWAN QUARTER FERRY TERMINAL REPORTED WIND GUST TO
66 MPH.
&&
JELARDOSpecial weather statement, Jun 20, 3:15 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 315 PM EDT WED JUN 20 2007 NCZ103-202015- EASTERN DARE- 315 PM EDT WED JUN 20 2007 ...STRONG THUNDERSTORMS WILL AFFECT DARE COUNTY UNTIL 415 PM EDT... AT 315 PM EDT...THERE WERE STRONG THUNDERSTORMS 24 MILES EAST OF HYDE COUNTY...OR ABOUT 43 MILES SOUTH OF KILL DEVIL HILLS...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RODANTHE...WAVES...SALVO AND PEA ISLAND. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:01 PM EDT | Marine Weather Statement | MHX | 119 min | |
| Jun 20, 2:25 PM EDT | Marine Weather Statement | MHX | 2 hr | |
| Jun 20, 2:28 PM EDT | Severe Thunderstorm Warning | MHX | Hyde | 62 min |
| Jun 20, 3:12 PM EDT | Special Marine Warning | MHX | 33 min | |
| Jun 20, 3:47 PM EDT | Special Marine Warning | MHX | 28 min | |
| Jun 20, 3:49 PM EDT | Special Marine Warning | MHX | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.